MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK MATRIX2 ULTRASOFT SR 3MM X 20CM; DEVICE, NEUROVASCULAR EMBOLIZATION

STRYKER NEUROVASCULAR CORK MATRIX2 ULTRASOFT SR 3MM X 20CM; DEVICE, NEUROVASCULAR EMBOLIZATION
Catalog Number M003497320SR0
Medical Device Problem Code No Apparent Adverse Event (3189)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/05/2018
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported resistance was felt, the coil stretched and was removed from the patient with a snare device.There was no clinical consequence to the patient.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The device history record review confirms that the device met all material, assembly and performance specifications.Visual inspection of the device revealed that the introducer sheath was not returned.The proximal end of the main coil was noted to be extensively stretched.Functional testing could not be performed due to the damaged condition of the returned coil.Information available indicated that the device was confirmed to be in good condition prior to use, the device was prepared as per the dfu.It is probable that the coil was damaged as a result of the friction experienced during advancement from the distal end of the microcatheter causing the coil to stretch and the subsequent medical intervention with the microsnare.It is likely that the main coil was damaged during use thus limiting the performance of the coil during the clinical procedure.Therefore, an assignable cause of component failure has been assigned to this investigation.

Brand Name
MATRIX2 ULTRASOFT SR 3MM X 20CM
Common Device Name
DEVICE, NEUROVASCULAR EMBOLIZATION
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
MDR Report Key7932535
Report Number3008881809-2018-00430
Device Sequence Number1936979
Product Code HCG
UDI-Device Identifier04546540691699
UDI-Public04546540691699
Combination Product (Y/N)N
Initial Reporter CountryHU
PMA/510(K) Number
K050700
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/04/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/31/2019
Device Catalogue NumberM003497320SR0
Device Lot Number19350395
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/21/2018
Initial Date Received by Manufacturer 10/02/2018
Supplement Date Received by Manufacturer11/09/2018
Initial Report FDA Received Date10/03/2018
Supplement Report FDA Received Date12/04/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AGILITY14 STANDARD MICROCATHETER (CODMAN); SNARE (MEDTRONIC)
Outcome Attributed to Adverse Event Required Intervention;
Patient Age57 YR